Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 11, 2021, 12:19 PM CDT for Santa Rosa County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 12:19 PM CDT (17:19 UTC)
- Expired
- Jul 11, 2021, 1:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
County Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 109 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.3 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2500 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
432
WWUS84 KMOB 111719
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1219 PM CDT Sun Jul 11 2021
FLZ203-204-111800-
Santa Rosa Coastal FL-Santa Rosa Inland FL-
1219 PM CDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SANTA
ROSA COUNTY UNTIL 100 PM CDT...
At 1219 PM CDT, the strong thunderstorm was located over Point Baker,
or 5 miles north of Milton, moving northeast at 20 mph.
Wind gusts in excess of 40 mph will be possible with this storm.
Locations impacted include...
Pace, Milton, Bagdad, Pea Ridge, Roeville, Floridatown and Point
Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3052 8711 3053 8713 3055 8713 3054 8717
3055 8717 3055 8716 3056 8714 3058 8718
3056 8717 3055 8718 3085 8719 3100 8688
3087 8679 3054 8680 3053 8699 3055 8700
3058 8698 3060 8702 3057 8700 3053 8704
TIME...MOT...LOC 1719Z 238DEG 16KT 3071 8707
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 6:53 AM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Jul 11, 6:53 AM CDT, 5 hours 26 minutes before
Area Forecast Discussion National Weather Service Mobile AL 653 AM CDT Sun Jul 11 2021 .AVIATION... 12Z issuance...VFR conditions will prevail early this morning. However, another round of showers and storms will develop later this morning through the afternoon hours. Ceilings could lower to MVFR levels in and around showers and thunderstorms. /13 && .PREV DISCUSSION... /issued 346 AM CDT Sun Jul 11 2021/ NEAR TERM UPDATE /Now Through Monday/...A large upper trough will reside between the Rocky Mountains and the eastern seaboard today, with an embedded cutoff low looming over the mid Mississippi River region. This upper trough will gradually become squeezed into a highly amplified trough extending from the western Great Lakes to the ARLATEX region by late Monday afternoon between two building upper high pressure systems, one along and east of the Appalachian Mountains and the other over the central and southern Great Plains. A broad surface low pressure area under the trough and centered over Indiana will weaken through the near term. This pattern will keep us in a very moist airmass over the Southeast (precipitable h20 levels around 2.0-2.2"), combined with passing mid level shortwave energy will bring another round of scattered to numerous showers and thunderstorms to the forecast area today and again on Monday. There is a Moderate Risk of damaging downburst winds both days, with MLCapes rising to between 2500 to 3000J/kg and DCapes topping out in the 500 to 1000J/kg range in the afternoon. Periods of heavy rainfall will occur mainly this afternoon into this evening northwest of I-65 while the upper trough is still at it's strongest. High temperatures around to a bit below seasonal norms continue, topping out in the upper 80s to low 90s today and between 85 to 90 degrees on Monday. 22/13 SHORT TERM /Monday night Through Tuesday night/...An upper level trough over the central U.S. lifts northeast Monday night into Tuesday, leaving upper level ridging to slowly build in its wake. Surface high pressure continues to reside over the southwestern Atlantic, with the western nose of that stretching west over the southeastern U.S. during the period. The same diurnal pattern we have seen for a while will persist with convection becoming scattered to at times numerous in the afternoon hours Tuesday, with minima's in convective coverage overnight Monday into the early morning hours Tuesday, and waning once again Tuesday night. With that said, we continue to foster the potential for heavy rainfall in any shower and thunderstorm as PWATs remain near 1.9 to 2.1 inches over the area along with high freezing levels promoting deep warm rain processes to dominate. Weak shear and generally weak flow will also promote slow moving convection which may aid in an isolated flash flooding risk. Temperatures remain near to just below normal with highs in the middle to upper 80's for most, with perhaps some lower 90's over interior portions of AL and MS. Morning temperatures remain in the lower to middle 70's. A MODERATE risk of rip currents remains through the period. MM/25 EXTENDED TERM /Wednesday Through Saturday/...A mid to upper level ridge over the western Atlantic extends across the southeast for much of the period. By the weekend, a shortwave trough shifts across the northeastern states and slowly starts to break down the upper level ridge. A similar story is ongoing at the surface with a high pressure over the western Atlantic extending across the southeast and northern Gulf. This surface ridging also starts slowly retreating back into the Atlantic over the weekend. Southeast flow at the surface will supply the region with sufficient moisture. With modest instability, expecting scattered showers and thunderstorms to develop each afternoon and linger into the early evening. Convection is expected to peak offshore overnight and in the early morning hours. Overall, showers and storms will be diurnally driven and typical for this time of year. Temperatures reach into the upper 80s to lower 90s throughout the period. Meanwhile, lows dip into the lower 70s inland with mid to upper 70s along the coast. /14 MARINE...No impacts forecast except winds and waves higher near scattered to occasionally numerous showers and thunderstorms. /13 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 11, 9:40 AM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
940 AM CDT Sun Jul 11 2021
ALZ261-263-MSZ079-111530-
Mobile Central AL-Mobile Inland AL-George MS-
940 AM CDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN MOBILE AND SOUTHEASTERN GEORGE COUNTIES UNTIL 1030 AM CDT...
At 940 AM CDT, the strong thunderstorm was located 5 miles west of
Wilmer, or 12 miles southeast of Lucedale, moving northeast at 30
mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Citronelle, Chunchula, Gulfcrest, Axis, Tanner Williams, Semmes and
Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3074 8841 3074 8858 3080 8864 3115 8822
3114 8818 3093 8797 3070 8841
TIME...MOT...LOC 1440Z 232DEG 25KT 3079 8845Special weather statement, Jul 11, 11:10 AM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
1110 AM CDT Sun Jul 11 2021
ALZ055-056-059-111700-
Monroe AL-Conecuh AL-Escambia AL-
1110 AM CDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL MONROE...CENTRAL ESCAMBIA AND SOUTHWESTERN CONECUH COUNTIES
UNTIL NOON CDT...
At 1110 AM CDT, the strong thunderstorm was located 6 miles west of
I65 And AL 113, or 14 miles north of Atmore, moving northeast at 25
mph.
Wind gusts in excess of 40 mph will be possible with this storm.
Locations impacted include...
Atmore, Brewton, Evergreen, Frisco City, McCullough, Uriah,
Castleberry, Excel, Repton, I65 And US 84, I65 And AL 113 and I65 And
AL 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3101 8752 3136 8754 3159 8721 3154 8686
3115 8686
TIME...MOT...LOC 1610Z 235DEG 21KT 3122 8742Special weather statement, Jul 11, 11:46 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
1146 AM CDT Sun Jul 11 2021
ALZ263-111715-
Mobile Central AL-
1146 AM CDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL MOBILE COUNTY UNTIL 1215 PM CDT...
At 1146 AM CDT, the strong thunderstorm was located 4 miles south of
Tanner Williams, or 11 miles northwest of Tillmans Corner, moving
northeast at 15 mph.
Wind gusts in excess of 40 mph will be possible with this storm.
Locations impacted include...
Semmes, Tanner Williams and Mobile Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3050 8840 3073 8841 3080 8826 3079 8825
3063 8812
TIME...MOT...LOC 1646Z 231DEG 12KT 3066 8835Special weather statement, Jul 11, 12:05 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
1205 PM CDT Sun Jul 11 2021
ALZ053-055-056-111745-
Clarke AL-Monroe AL-Conecuh AL-
1205 PM CDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
MONROE...EAST CENTRAL CLARKE AND CONECUH COUNTIES UNTIL 1245 PM
CDT...
At 1205 PM CDT, the strong thunderstorm was located 6 miles west of
Frisco City, moving northeast at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Monroeville, Evergreen, Frisco City, Peterman, Uriah, Excel,
Beatrice, Vredenburgh, Repton and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3163 8691 3155 8687 3153 8684 3152 8680
3147 8678 3128 8718 3128 8754 3152 8775
3183 8732 3183 8691
TIME...MOT...LOC 1705Z 240DEG 15KT 3145 8751Special weather statement, Jul 11, 12:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1219 PM CDT Sun Jul 11 2021
FLZ203-204-111800-
Santa Rosa Coastal FL-Santa Rosa Inland FL-
1219 PM CDT Sun Jul 11 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SANTA
ROSA COUNTY UNTIL 100 PM CDT...
At 1219 PM CDT, the strong thunderstorm was located over Point Baker,
or 5 miles north of Milton, moving northeast at 20 mph.
Wind gusts in excess of 40 mph will be possible with this storm.
Locations impacted include...
Pace, Milton, Bagdad, Pea Ridge, Roeville, Floridatown and Point
Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3052 8711 3053 8713 3055 8713 3054 8717
3055 8717 3055 8716 3056 8714 3058 8718
3056 8717 3055 8718 3085 8719 3100 8688
3087 8679 3054 8680 3053 8699 3055 8700
3058 8698 3060 8702 3057 8700 3053 8704
TIME...MOT...LOC 1719Z 238DEG 16KT 3071 8707The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:40 AM CDT | Special Weather Statement | MOB | Mobile | 50 min |
| Jul 11, 11:10 AM CDT | Special Weather Statement | MOB | Conecuh, Escambia | 50 min |
| Jul 11, 11:46 AM CDT | Special Weather Statement | MOB | Mobile | 29 min |
| Jul 11, 12:05 PM CDT | Special Weather Statement | MOB | Conecuh, Monroe | 40 min |
| Jul 11, 1:34 PM CDT | Special Weather Statement | MOB | Choctaw, Clarke, Washington | 41 min |
| Jul 11, 1:50 PM CDT | Special Weather Statement | MOB | Mobile | 25 min |
| Jul 11, 2:29 PM CDT | Special Weather Statement | MOB | Baldwin, Mobile | 46 min |
| Jul 11, 3:27 PM CDT | Areal Flood Advisory | MOB | Clarke, Washington | 3 hr |
| Jul 11, 3:53 PM CDT | Special Weather Statement | MOB | Conecuh | 52 min |
| Jul 11, 4:38 PM CDT | Areal Flood Advisory | MOB | Baldwin, Clarke, Conecuh, Escambia, Monroe | 3 hr |
| Jul 11, 4:59 PM CDT | Special Marine Warning | MOB | 61 min | |
| Jul 11, 1:24 PM CDT | Special Weather Statement | MOB | Okaloosa | 36 min |
| Jul 11, 4:56 PM CDT | Special Weather Statement | MOB | Santa Rosa | 49 min |
| Jul 11, 5:09 PM CDT | Special Weather Statement | MOB | Escambia | 51 min |
| Jul 11, 5:21 PM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| Jul 11, 5:46 PM CDT | Special Weather Statement | MOB | Okaloosa | 44 min |
| Jul 11, 12:49 PM CDT | Special Weather Statement | MOB | George | 41 min |
| Jul 11, 12:59 PM CDT | Special Weather Statement | MOB | Wayne | 46 min |
| Jul 11, 1:37 PM CDT | Special Weather Statement | MOB | Greene, Perry | 38 min |
| Jul 11, 2:09 PM CDT | Areal Flood Advisory | MOB | Greene, Perry, Wayne | 3 hr |
| Jul 11, 2:56 PM CDT | Special Weather Statement | MOB | Stone | 49 min |
| Jul 11, 3:45 PM CDT | Special Weather Statement | MOB | George, Stone | 45 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.